Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


white platelets down
Oct 11, 2003

Hi there, I have been HIV + for the last five years I am on anti retroviral treatment. The last 3 & 1/2 years viral load undetectable cd4 ranging between 370 and 580 March this year Last year Sep cd4 460, march this year cd4 589, September this year 379, What is the cause of this swing in cd4 counts and also my white platelets dropped. Is this due to the medication or does this happen with HIV infection, not really concerned as I know my doctor is true in telling me this can happen due to HIV. Please can you paint a clearer picture (ps viral load still undetectable) Thanks for all the devotion AB

Response from Dr. Holodniy

It is also important to know what the CD4 percentage is. That is usually a more stable number over time. The counts can vary for a number of reasons, including time of day, stress, recreational drug use, other ongoing infections, immunizations, different laboratories, among others. A reduced platelet count can be the result of HIV infection itself, other infections or medications.



Previous
Deciding on Lipitor with Elevated Liver Enzymes
Next
HIV and rectal Herpes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement